Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Advice on Supplements for Kidneys
Jul 4, 2009

I am about to start meds with Isentress/Truvada. I now have normal kidney function and want to keep it that way. I know that Truvada has been known to affect the kidneys.

My question is: are you aware of any supplements that have been shown to help retain optimal kidney function? I already take vitamin/mineral tab, alpha-lipoic, co-Q 10, calcium/D, B-complex, selenium. Also: do you know if drinking a lot of water is good for kidneys? I think I read somewhere that this is good to do for the kidneys.

Thanks for your help.

Response from Mr. Vergel

I know of no supplements that will prevent kidney disfunction

Viread (tenofovir) is part of Truvada. Viread has shown some kidney issues in patients using it with Norvir boosted protease inhibitors. We have seen very few problems in the field when used as part of Atripla (with Sustiva) and I presume it will be OK also with Isentress, since Isentres does not need Norvir boosting.

I would suggest you always keep yourself hydrated, eat well and exercise. Your doctor will keep an eye on creatinine clearance everytime you go see him or her anyway.

Nelson



Previous
OXANDRIN FOR WEIGHT GAIM
Next
Bloating Pains

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement